Hail, Marshall
- When
- June 14, 8:29 AM CST
- Where
- Marshall County, 3.84 mi NNE of Willis
- Measured
- 0.75 in hail
- Reported by
- Public
- Coordinates
- 33.941, -96.802
MPing report.
A supercell thunderstorm developed across far southern Oklahoma during the morning of the 14th and lead to a report of sub-severe hail in Marshall County.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A supercell thunderstorm developed across far southern Oklahoma during the morning of the 14th and lead to a report of sub-severe hail in Marshall County.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Jun 14, 2:23 AM CST, 6 hours 6 minutes earlier.
Area Forecast Discussion National Weather Service Norman OK 323 AM CDT Wed Jun 14 2023 ...New SHORT TERM, LONG TERM... .SHORT TERM... (Today and tonight) Issued at 320 AM CDT Wed Jun 14 2023 With the abundance of low level moisture we've been experiencing, low clouds and fog have started building in across north Texas and southern Oklahoma. This will result in reduced visibilities through the early morning hours before clearing out by late morning. There are two areas to watch for low precipitation chances today. The first will be along the Red River, where continued warm air advection will again allow for some scattered showers and storms to develop during the day (most CAMs show this activity mainly during the morning hours). Instability and shear will support elevated hailers, though most CAMs keep these storms south of our forecast area. The second will be under the more direct influence of a shortwave passing through, in southern Kansas potentially extending into north central Oklahoma. Instability will be ample (up to 2000 joules CAPE), deep layer shear will be marginal (20 to 30 knots 0-6 km bulk shear) for severe storms. Otherwise, clearing skies will allow temperatures to warm back into the 80s. And, given the recent pattern, it's worth noting that rain chances tonight are minimal. Day && .LONG TERM... (Thursday through Tuesday) Issued at 320 AM CDT Wed Jun 14 2023 Temperatures on Thursday will reach into the 90s, with a few 100s over western north Texas. An approaching shortwave will bring thunderstorm chances Thursday afternoon into the overnight period. A few models initiate some scattered dryline convection moving east into western Oklahoma during the afternoon/evening, but the higher chances seem to be with a potential MCS coming down out of Kansas overnight. The environment looks to be supportive of strong to severe storms during both time frames. Another wave with associated PoPs will come through over the weekend, though timing differences will keep those PoPs low and spread out for now. Toward early next week the ridge builds back reducing our rain chances and bringing in warmer temperatures. Day && .AVIATION... (06Z TAFS) Issued at 1208 AM CDT Wed Jun 14 2023 Low clouds and fog are expected to build in from the south across north Texas and southern Oklahoma early this morning, with at least brief IFR conditions likely around dawn. This should dissipate by late morning. Winds will be light and variable through the TAF period. Day && .PRELIMINARY POINT TEMPS/POPS... Oklahoma City OK 84 64 89 67 / 10 10 10 40 Hobart OK 86 63 93 66 / 0 0 10 20 Wichita Falls TX 89 67 97 70 / 20 0 10 10 Gage OK 84 59 90 61 / 10 0 20 20 Ponca City OK 82 61 88 65 / 40 40 10 50 Durant OK 87 68 93 70 / 50 10 10 30 && .OUN WATCHES/WARNINGS/ADVISORIES... OK...None. TX...None. && SHORT TERM...14 LONG TERM....14 AVIATION...14
Hazardous Weather Outlook National Weather Service Norman OK 927 AM CDT Wed Jun 14 2023 OKZ004>048-050>052-TXZ083>090-151430- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 927 AM CDT Wed Jun 14 2023 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Isolated storms will be possible near the Red River this morning and in northern and central Oklahoma this afternoon and evening. A few of these storms will have the potential to become strong to severe with up to ping pong ball size hail and damaging wind gusts as the primary hazards. .DAYS TWO THROUGH SEVEN...Thursday through Tuesday... .Thunderstorms... Thunderstorms will be possible every day from Thursday through Saturday with a potential risk for severe storms as well. Large hail and damaging wind gusts will be the severe hazards for each day. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
Special Weather Statement
National Weather Service Norman OK
500 AM CDT Wed Jun 14 2023
OKZ008-141030-
Kay OK-
500 AM CDT Wed Jun 14 2023
...Strong thunderstorms will impact portions of northern Kay County
through 530 AM CDT...
At 459 AM CDT, Doppler radar was tracking strong thunderstorms 7
miles east of Newkirk and near Blackwell. Movement was east at 25
mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Blackwell, Newkirk, Kaw City, Kildare, Chilocco, northern Kaw Lake,
Hardy, and Peckham.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3678 9675 3678 9679 3677 9679 3678 9744
3699 9718 3700 9675
TIME...MOT...LOC 0959Z 269DEG 23KT 3690 9692 3682 9730
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
..speg.Special Weather Statement
National Weather Service Norman OK
830 AM CDT Wed Jun 14 2023
OKZ045-046-050-141400-
Love OK-Carter OK-Jefferson OK-
830 AM CDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of east central
Jefferson, Love and southwestern Carter Counties through 900 AM
CDT...
At 829 AM CDT, Doppler radar was tracking a strong thunderstorm 5
miles north of Rubottom, moving east at 40 to 50 mph.
HAZARD...Wind gusts of 40 mph and pea size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Marietta, Overbrook, Rubottom, Lake Murray, Burneyville, Courtney,
and Petersburg.
This includes Interstate 35 between mile markers 10 and 27.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3384 9705 3386 9707 3385 9709 3387 9717
3390 9718 3392 9721 3390 9725 3388 9725
3394 9760 3412 9760 3411 9701 3384 9703
TIME...MOT...LOC 1329Z 274DEG 42KT 3402 9744
MAX HAIL SIZE...0.25 IN
MAX WIND GUST...40 MPH
SIXSpecial Weather Statement
National Weather Service Norman OK
859 AM CDT Wed Jun 14 2023
OKZ046-050-051-141430-
Love OK-Carter OK-Marshall OK-
859 AM CDT Wed Jun 14 2023
...A strong thunderstorm will impact portions of northeastern Love,
southeastern Carter and Marshall Counties through 930 AM CDT...
At 858 AM CDT, Doppler radar was tracking a strong thunderstorm 4
miles south of Lake Murray, moving east at 50 mph.
HAZARD...Wind gusts of 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is
possible.
Locations impacted include...
Madill, Marietta, Kingston, Lebanon, Willis, Overbrook, Woodville,
Lake Murray, western Lake Texoma, Oakland, and Mcbride.
This includes Interstate 35 between mile markers 12 and 26.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
&&
LAT...LON 3385 9678 3387 9681 3386 9688 3394 9690
3396 9693 3394 9697 3396 9698 3395 9700
3390 9698 3387 9700 3389 9718 3392 9721
3390 9726 3410 9728 3413 9663 3390 9664
3392 9666 3391 9668 3385 9669
TIME...MOT...LOC 1358Z 270DEG 43KT 3401 9705
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JPThe Dallas/Ft Worth radar (KFWS), 159 km away, was scanning. The volume nearest the first event began at 14:28 UTC.
1 hail. Local standard time, as filed.
MPing report.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Oklahoma in 2023Every state in 2023This day in weather historyWarnings in Oklahoma, June 2023
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1110051.